Alert archive / Mississippi / Flash Flood Warnings in 2001
Flash Flood Warning 15, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Mar 3, 2001, 2:18 AM CST for 4 counties in Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 3, 2001, 2:18 AM CST (08:18 UTC)
- Expired
- Mar 3, 2001, 5:15 AM CST
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Clarke County, MS, Covington County, MS, Jasper County, MS, Jones County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 8.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 030818
FFWJAN
MSC023-031-061-067-031115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
218 AM CST SAT MAR 3 2001
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JASPER COUNTY IN EAST CENTRAL MISSISSIPPI
CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI
COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI
JONES COUNTY IN SOUTHEAST MISSISSIPPI
* UNTIL 515 AM CST
* AT 216 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN
OVER MUCH OF SOUTHEAST MISSISSIPPI...EXTENDING BACK INTO SOUTHEAST
LOUISIANA. ONE TO TWO INCHES OF RAIN IS LIKELY OVER THE WARNED AREA
THROUGH 5 AM...WHICH WILL CAUSE FLOODING PROBLEMS DUE TO SATURATED
GROUND FROM EARLIER HEAVY RAINS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT IS
IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR
CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS.
MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY.
NEVQER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT.
64
LAT...LON 3219 8844 3222 8892 3162 8950 3154 8959
3145 8957 3145 8930 3172 8894 3184 8891
3184 8876 3206 8845What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 2, 11:25 PM CST, 2 hours 53 minutes earlier.
Area forecast discussion, Mar 2, 11:25 PM CST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1125 PM CST FRI MAR 2 2001 A STRONG LINE OF THUNDERSTORMS DEVELOPING OVER SOUTEAST MISSISSIPPI AT THIS TIME. RAISED POPS ACROSS THE BOARD TO REFLECT LATEST RADAR TRENDS. COVECTION WILL BE ON THE INCREASE AGAIN BY THE PRE-DAWN HOURS. UPDATED NUMBERS: JAN 50/62/45/51 6+82 MEI 55/69/47/51 6+93 .JAN... MS...FLASH FLOOD WATCH THROUGH TONIGHT FOR ALL OF OUR MS ZONES. LA...FLASH FLOOD WATCH THROUGH TONIGHT FOR ALL OF OUR NE LA ZONES. AR...FLASH FLOOD WATCH THROUGH TONIGHT FOR OUR SE AR ZONES.
In the hours before
Special weather statement, Mar 2, 8:30 PM CST, 5 hours 48 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072> 074-031200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 830 PM CST FRI MAR 02 2001 ...THUNDERSTORMS... SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI TONIGHT. MOISTURE WILL BE PLENTIFUL BUT AS OF LATE AFTERNOON THE MAIN INSTABILITY AXIS HAD SHIFTED EAST OF THE AREA. THE THUNDERSTORMS OVERNIGHT ARE NOT EXPECTED TO BE SEVERE. AN OLD FRONTAL BOUNDARY REMAINS DRAPED ACROSS SOUTH MISSISSIPPI. SEVERAL UPPER LEVEL DISTURBANCES WILL HELP TO TRIGGER ROUNDS OF OF SHOWERS AND SOME THUNDERSTORMS. THE DISTURBANCES OVERNIGHT WILL BE WEAK...WITH A STRONG DISTURBANCE APPROACHING THE AREA EARLY SATURDAY MORNING. ...FLOODING... A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT FOR SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI. ADDITIONAL RAINFALL OF ONE HALF TO ONE INCHES EXPECTED THIS EVENING...MAINLY NORTH AND WEST OF THE NATCHEZ TRACE. MANY STREAMS AND CREEKS ARE ALREADY NEAR BANKFULL...AND THE ADDITIONAL HEAVY RAIN MAY SERIOUSLY AGGRAVATE THE FLOODING PROBLEMS. ALL PERSONS...ESPECIALLY THOSE NEAR CREEKS AND STREAMS...SHOULD STAY ALERT FOR RAPIDLY RISING WATER...AND BE PREPARED TO MOVE TO HIGHER GROUND SHOULD FLOODING OCCUR. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAP HICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 12:58 AM CST | Flash Flood Warning | JAN | Forrest, Lamar, Marion | 3 hr |
| Mar 3, 3:58 AM CST | Flash Flood Warning | JAN | Forrest, Lamar, Marion | 2 hr |
| Mar 3, 5:15 AM CST | Flash Flood Warning | JAN | Clarke, Covington, Jasper, Jones | 105 min |
| Mar 3, 7:11 AM CST | Flash Flood Warning | JAN | Adams, Covington, Forrest, Franklin, Jefferson Davis, Jones and 4 more | 3 hr |
| Mar 3, 9:12 AM CST | Flash Flood Warning | JAN | Clarke, Jasper, Smith | 2 hr |
| Mar 3, 10:55 AM CST | Flash Flood Warning | JAN | Adams, Covington, Forrest, Franklin, Jefferson, Jefferson Davis and 5 more | 3 hr |
| Mar 3, 12:45 PM CST | Flash Flood Warning | JAN | Copiah, Hinds, Madison, Rankin, Simpson | 4 hr |
| Mar 3, 12:55 PM CST | Severe Thunderstorm Warning | JAN | Issaquena | 35 min |
| Mar 3, 2:11 PM CST | Flash Flood Warning | JAN | Clarke, Covington, Forrest, Jasper, Jefferson Davis, Jones and 8 more | 2 hr |
| Mar 3, 4:01 PM CST | Flash Flood Warning | JAN | Clarke, Covington, Forrest, Jasper, Jefferson Davis, Jones and 8 more | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.